Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Diagnosed with peptic ulcer. Have pain all through day. How to get rid of this?

User rating for this question
Very Good
Answered by

Practicing since : 1985
Answered : 140 Questions
My Husband-36 yrs, has gone through endoscopy in the last three months and had been told has preliminary stage of peptic ulcer. He was also given some medicines by the doc from global hospitals. it was fine for 2 months now he started getting the ulcer pain quiet often from last 2 week and unfortunately we have lost the previous doctors prescription. he suffers with pain all through the day and more in night. please suggest some suitable medicine to get rid of this pain, he is scared to go back to the doctor as he is not comfortable with endoscopy...
please help
Posted Wed, 17 Jul 2013 in Digestion and Bowels
Answered by Dr. Dinesh Kumar Singal 19 hours later
Thanks for contacting Healthcare Magic.

Peptic ulcer is caused by Helicobacter pylori infection or pain killer medicines (NSAIDs). Hence to treat this we need to give medicines against Helicobacter pylori infection for two weeks and the some medicine to suppress acid. I am not sure what medicines were advised to your husband.

Endoscopy is an uncomfortable procedure. However, now a days endoscopy can be done under minor anaesthesia, and it is very comfortable. Hence he should not worry about the discomfort.

My suggestion will be to XXXXXXX a Gastroenterologist in your city, who can advise you medicine like pantaprazole or rabeprazole on a daily basis. If the pain gets better then he should continue these medicines, otherwise he should be investigated again for the cause of pain. These investigations may include repeat endoscopy, ultrasound etc. If endoscopy is needed again then you can request your doctor for minor anaesthesia.

Best wishes,

Dr Dinesh Singal

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor